Alert archive / Ohio / Small Craft Advisories in 2014
Small Craft Advisory 29, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Aug 16, 2014, 9:50 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2014, 9:50 AM EDT (13:50 UTC)
- Expired
- Aug 17, 2014, 4:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
691 WHUS71 KCLE 161350 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 950 AM EDT SAT AUG 16 2014 LEZ149-162200- /O.NEW.KCLE.SC.Y.0029.140816T1350Z-140817T0800Z/ CONNEAUT OH TO RIPLEY NY- 950 AM EDT SAT AUG 16 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT SUNDAY. * WINDS AND WAVES: SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL BUILD WAVES TO 3 TO 5 FEET BY THIS AFTERNOON. THESE CONDITIONS WILL CONTINUE THROUGH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
3 follow-up statements
004 WHUS71 KCLE 161947 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 347 PM EDT SAT AUG 16 2014 LEZ149-170400- /O.CON.KCLE.SC.Y.0029.000000T0000Z-140817T0800Z/ CONNEAUT OH TO RIPLEY NY- 347 PM EDT SAT AUG 16 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY. * WINDS AND WAVES: SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL SHIFT TO THE NORTHWEST OVERNIGHT. WAVES OF 3 TO 5 FEET CAN BE EXPECTED THROUGH LATE TONIGHT. WINDS WILL DIMINISH ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
548 WHUS71 KCLE 170131 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 931 PM EDT SAT AUG 16 2014 LEZ149-170800- /O.CON.KCLE.SC.Y.0029.000000T0000Z-140817T0800Z/ CONNEAUT OH TO RIPLEY NY- 931 PM EDT SAT AUG 16 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY. * WINDS AND WAVES: WEST WINDS OF 10 TO 20 KNOTS WILL DIMINISH AND SHIFT TO THE NORTHWEST OVERNIGHT. WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 2 TO 4 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
762 WHUS71 KCLE 170754 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 354 AM EDT SUN AUG 17 2014 LEZ149-170900- /O.EXP.KCLE.SC.Y.0029.000000T0000Z-140817T0800Z/ CONNEAUT OH TO RIPLEY NY- 354 AM EDT SUN AUG 17 2014 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING... A COLD FRONT HAS MOVED SOUTH ACROSS THE LAKE THIS MORNING SHIFTING WINDS TO THE NORTH. WITH WINDS UNDER 15 KNOTS WAVES HAVE DROPPED UNDER 4 FEET. THEREFORE...THE SMALL CRAFT ADVISORY IS ALLOWED TO EXPIRE. THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 16, 9:46 AM EDT, 4 minutes earlier.
Area forecast discussion, Aug 16, 9:46 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 946 AM EDT SAT AUG 16 2014 .SYNOPSIS... HIGH PRESSURE OVER WEST VIRGINIA WILL MOVE OFF THE EAST COAST. A COLD FRONT OVER THE NORTHERN GREAT LAKES WILL DROP SOUTH ACROSS THE AREA LATE TONIGHT AND SUNDAY. THE FRONT WILL STALL IN CENTRAL OHIO BY SUNDAY NIGHT. LOW PRESSURE WILL MOVE ALONG THE STALLED FRONT ON MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATE...ADDED A FEW MORE CLOUDS TO NWRN PA AND NERN OHIO FOR THE LATE MORNING BUT OTHERWISE NO BIG CHANGES. DID BACK OFF...BUT DID NOT ELIMINATE...THUNDER CHANCES FOR TONIGHT THROUGH SUNDAY. EARLIER PERTINENT "TODAY" DISCUSSION... WE WILL REMAIN BETWEEN SYSTEMS TODAY. THE NEXT COLD FRONT AND SHORT WAVE ARE DIVING SOUTH ACROSS ONTARIO AND THE NORTHERN GREAT LAKES. A WEAK SURFACE LOW IS NEAR KANSAS CITY DRIFTING EAST. THE QUESTION IS... CAN EITHER OF THESE SYSTEMS GET HERE QUICK ENOUGH TO BRING SHOWERS BEFORE THE END OF TODAY? OUR "DAY" FORECAST RUNS 6AM-6PM. SOME DEBRIS CLOUDS FROM THE NORTH WILL MOVE IN QUICKLY THIS MORNING BUT I THINK MOST OF THE HIGH CLOUDS WILL BE THIN. THE BOUNDARY LAYER IS COOL...DRY AND STABLE TO START AND I DOUBT IT WILL MOISTEN UP ENOUGH OR BECOME UNSTABLE ENOUGH BY LATE AFTERNOON TO SEE MUCH ACTIVITY BUT WILL HAVE TO ALLOW A LOW POP ACROSS NW OHIO AND EXTREME NE OH/NW PA. THERE IS MODERATE WARM ADVECTION PROGGED TODAY BUT WE ARE STARTING OUT PRETTY CHILLY. 850 MB TEMPERATURES WOULD SUGGEST HIGHS FROM THE MID 70S IN EXTREME NE OH/NW PA TO THE LOWER 80S ACROSS NW OH. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... THE FRONT WILL DROP DOWN ACROSS LAKE ERIE TONIGHT. NOT A LOT OF MOISTURE AHEAD OF THE FRONT BUT PROBABLY ENOUGH UPWARD MOTION AND LOW LEVEL CONVERGENCE TO KEEP THE SHOWERS AND THUNDERSTORMS GOING FOR A WHILE TONIGHT. NOT SURE HOW FAR SOUTH THE FRONT WILL ACTUALLY GET. IT MAY NOT MAKE IT MUCH SOUTH OF THE TURNPIKE BY DAYBREAK. ALSO NOT SURE HOW FAR SOUTH THE FRONT WILL ADVANCE ON SUNDAY. IT THINK IT WILL MOVE SOUTH OF THE FORECAST AREA BUT MAYBE NOT BY MUCH. SHOWERS AND THUNDERSTORMS SHOULD REDEVELOP ALONG THE FRONT ALTHOUGH I COULD SEE THE MAJORITY OF THE ACTIVITY SLIDING SOUTH OF THE FORECAST AREA IN THE AFTERNOON. THE WEAK LOW PRESSURE SYSTEM WILL TRAVEL ALONG THE STALLED FRONT ON MONDAY. THE BEST CHANCE OF RAIN...AND IT COULD BE A RAINY DAY... WOULD BE ACROSS THE SOUTHERN PART OF THE FORECAST AREA FROM AROUND ROUTE 30 SOUTH. FARTHER NORTH A FEW SHOWERS OR A PERIOD OF RAIN IS PROBABLE. IT MAY STAY DRY IN ERIE PA. TEMPERATURES WILL BE SUPPRESSED BY THE RAIN ON MONDAY WITH HIGHS NOT CLIMBING OUT OF THE LOWER/MID 70S WHERE IT RAINS. THE ECMWF IS FASTER WITH THE NEXT WAVE ON TUESDAY. WILL COMPROMISE AND BRING THE POP UP FROM WEST TO EAST BY LATE TUESDAY. TEMPERATURES WILL DEPEND ON THE AMOUNT OF CLOUDS AND SHOWERS/STORMS. WILL FORECAST HIGHS MOSTLY IN THE UPPER 70S AND LOWER 80S BUT IT COULD BE A FEW DEGREES WARMER OR COOLER DEPENDING ON THE AMOUNT OF CLOUDS/SHOWERS. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... BY MIDWEEK THE FLOW ALOFT WILL BE MORE ZONAL WITH A WARM MOISTURE FEED AROUND H850. A BUILDING UPPER LEVEL RIDGE WILL BRING MORE SUMMERTIME CONDITIONS TO THE REGION WITH DAYTIME HIGHS IN THE 80S AND HIGH HUMIDITY. THE RESULTANT INSTABILITY WILL NEED LITTLE UPPER LEVEL SUPPORT FOR SCATTERED THUNDERSTORMS. THE TIMING ON THE SMALLER SHORTWAVE FEATURES IS TRICKY AT THIS POINT...BUT WE CAN EXPECT ON AND OFF SHOWERS AND STORMS MOST NOTABLY IN THE AFTERNOON/PEAK HEATING HOURS. THE FLOW ALOFT WILL BECOME MORE NORTHWEST FRI/SAT AGAIN SUGGESTING THE NEEDED SUPPORT FOR STORMS. THIS FLOW PATTERN COULD SUPPORT MCS ADVECTING INTO THE REGION FROM THE WARMER/MORE UNSTABLE N PLAINS. FORECAST CALLS FOR ABOVE NORMAL TEMPERATURES...SOMETHING WE HAVE NOT SEEN IN SOME TIME. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... VFR CONDITIONS PREVAILING ACROSS THE REGION UNDER AN AREA OF HIGH PRESSURE. A FAST MOVING SHORT WAVE OVER N MICHIGAN PRODUCED SOME HIGH DEBRIS CLOUDS THAT ARE MOVING INTO THE EASTERN TAF SITES THIS MORNING. WIND FIELDS WILL STRAIGHTEN THROUGH THE DAY WITH SW WINDS AROUND 10 TO 15 KT AT THE DECK WITH 30+KT AROUND 2K FT (STRONGEST NEAR ERI). CLOUDS WILL BE ON THE INCREASE LATE AFTERNOON AND TONIGHT IN ADVANCE OF A COLD FRONT DROPPING TOWARDS THE REGION FROM THE NORTHWEST. THE FRONT WILL MOVE INTO NORTHERN OHIO EARLY SUNDAY MORNING AND SLOWLY SINK SOUTH BEFORE WASHING OUT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT. AN AREA OF LOW PRESSURE WILL MOVE OVER THE OHIO VALLEY SUNDAY CONTINUING THE CHANCES FOR SHOWERS AND THUNDERSTORMS. OUTLOOK...NON VFR POSSIBLE AT TIMES IN SHOWERS/THUNDERSTORMS THIS EVENING THROUGH WEDNESDAY. && .MARINE... LOOKING AT AN INCREASE IN SW FLOW LATER TONIGHT WITH MIXING POTENTIAL FOR 20KT. THIS COMBINED WITH FETCH COULD PUSH SOME OFFSHORE WAVES TO 4 FT LATER TONIGHT. FOR THE BETTER PART OF TODAY WINDS ARE EXPECTED TO BE CLOSER TO 10 TO 15 KT. A COLD FRONT WILL SINK SOUTH OVERNIGHT AND BE SOUTH OF THE LAKE BY DAYBREAK SUNDAY. WINDS WILL BE NORTH/NORTHEAST SUNDAY WITH SPEEDS 10KT OR LESS. THE NE FLOW WILL INCREASE ON MONDAY...WITH IMPROVING CONDITIONS THROUGH MID WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...TK/KOSARIK SHORT TERM...KOSARIK LONG TERM...JAMISON AVIATION...JAMISON MARINE...JAMISON
Hazardous weather outlook, Aug 16, 5:56 AM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 556 AM EDT SAT AUG 16 2014 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-171000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 556 AM EDT SAT AUG 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.